MAUDE Adverse Event Report: OSCOR INC. ABIOMED 23F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER

OSCOR INC. ABIOMED 23F INTRODUCER KIT FOR IMPELLA; INTRODUCER, CATHETER
Model Number 0052-3021
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2021
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2021 during an acute myocardial infarction/cardiogenic shock procedure an impella rp pump's failure to start prompted the removal and attempted delivery of a 2nd impella rp.Delivery of the 2nd rp failed after multiple attempts resulted in the introducer splitting at the distal tip and folding onto itself.The physician was unable to straighten the device.The patient's family withdrew support and made the patient cmo (comfort measures only) making the patient as comfortable as possible while the natural dying process takes place.Patient passed on (b)(6) 2021 due to cardiogenic shock secondary to stemi.It was suspected that excessive manipulation of both the 1st and 2nd impella rp caused the damage to the introducer.
 
Additional Manufacturer Narrative
Conclusion not yet available, evaluation in process.A follow-up report will be submitted as soon as the investigation is complete.
 
Additional Manufacturer Narrative
The following sections were updated in follow-up 1.B1, b2, b4, g3, g6, h1, h2, h6, h10, h11.B1: selected adverse event; b2: death; h1: other serious or important medical events; h6: selected impact code for death as patient outcome.Device was used in treatment.The device was not returned for analysis as it was discarded, therefore, the exact cause of the product issue cannot be determined; however, it was suspected that excessive manipulation of both the 1st and 2nd impella rp caused the damage to the introducer.The patient's family withdrew support and made the patient comfort measures only status before the issue could be addressed any further and therefore; the clinical observation could not be confirmed.However, following controls are in place to mitigate the reported product issue.The device history records were reviewed to confirm that the device passed all applicable in-process and final inspections.Per procedure (abiomed introducer sheath in-process and final inspections): measure dimensions: measure tip i.D.Of sheath using appropriate pin gauges.Visual inspection: using 10x magnification, verify the tip is round, no flash protruding and no flash with width (around circumference), no splitting, cracks or other damages.Per visual inspection, with naked eye at a distance of 12" to 18", verify the assembled sheath matches the drawing.Ensure parts are free of kinks, cracks, splits, sinks, excessive flash, loose/embedded fm, or any other damages.Per ifu never advance or withdraw guidewire or sheath when resistance is met.Determine cause by fluoroscopy and take remedial action.When injecting or aspirating through the sheath, use the sideport only.Avoid subjecting the device to unusual stresses.When assembling the sheath and dilator, care must be taken to insert the dilator tip straight through the center of the valve membrane in order to prevent inadvertent puncturing of the membrane.Abiomed provides the ifu for this product.No further follow-up is required.Based on the investigation, a capa is not required as findings did not identify a design, labeling or manufacturing non-conformity.In addition, there was no new failure mode identified and the risk remains acceptable.The event will be re-evaluated if additional information becomes available.Oscor will continue to monitor this event type and risk.Oscor inc.Is submitting the above report to comply with 21 cfr part 803, the medical device reporting regulation.The report is based upon information obtained by oscor inc.Which the company may not have been able to investigate or verify prior to the date the report was required by fda.This report does not constitute an admission that the device, oscor inc., or its employees, caused or contributed to the event described in this report.Nor does this report reflect a conclusion by fda, oscor inc., or its employees, that the report constitutes an admission that the device, oscor inc., or its employees caused or contributed to the event described in this report.

Brand Name
ABIOMED 23F INTRODUCER KIT FOR IMPELLA
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer (Section G)
OSCOR INC.
3816 desoto blvd.
palm harbor FL 34683 1816
Manufacturer Contact
doug myers
3816 desoto blvd.
palm harbor, FL 34683-1816
7279372511
MDR Report Key13306762
Report Number1035166-2022-00012
Device Sequence Number20074806
Product Code DYB
UDI-Device Identifier00813502010558
UDI-Public00813502010558
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K122084
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model Number0052-3021
Device Catalogue Number0052-3021
Device Lot NumberDP-13404
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/29/2021
Supplement Date Received by Manufacturer05/17/2022
Initial Report FDA Received Date01/20/2022
Supplement Report FDA Received Date05/20/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/14/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Other;
Patient Age76 YR
Patient SexFemale